I was diagnosed with chlamydia and gonorrhea a month ago, my doctor prescribed me to take doxycycline for 23 days, I finished the treatment 3 days ago. I don't have any diarrhea or constipation, blood in the stools or mucus anymore. But I feel the right side of my abdomen, I guess its the "ascending colon" quite inflamed. When I press on it from the lower part (right pelvis area) to the upper part (near right rib) it makes noises, I believe its gas trapped, and the discomfort kind of relieves a bit when I massage the area. Is it possible that my ascending colon is irritated / inflamed due to doxycycline? Is it possible that just my ascending colon and not the whole colon (large intestine) is affected?
Can doxycycline cause irritation / inflammation of the Ascending Colon?
Question posted by JDCH92 on 12 June 2021
Last updated on 12 June 2021 by masso
Very common (10% or more): Nausea (up to 13.4%)
Common (1% to 10%): Nausea/vomiting, toothache, tooth disorder, dyspepsia, diarrhea, periodontal abscess, acid indigestion, upper abdominal pain, abdominal distention, abdominal pain, stomach discomfort, dry mouth
Uncommon (0.1% to 1%): Gum pain, heartburn/gastritis
Rare (less than 0.1%): Glossitis, dysphagia, enterocolitis, inflammatory lesions (with candidal/monilial overgrowth) in the anogenital region, esophagitis, esophageal ulcerations, pancreatitis, pseudomembranous colitis, Clostridium difficile colitis, stomatitis
Frequency not reported: Clostridium difficile-associated diarrhea, esophageal irritation, ulceration, epigastric burning, black hairy tongue, tooth discoloration/adult tooth staining, vomiting, enamel hypoplasia, staphylococcal enterocolitis
Postmarketing reports: Bloody diarrhea, colitis, constipation, superficial tooth discoloration[Ref]
Numerous cases of esophageal ulceration have been reported. In most cases, the patients had taken their medication at bedtime, usually without enough liquid. Patients often presented with severe retrosternal pain and difficulty swallowing. Ulcerations generally resolved within a week after discontinuing the drug. In 1 case report, severe hiccups of 4-day duration associated with esophagitis followed the first dose of this drug.
Esophagitis and esophageal ulcerations have been reported in patients taking the capsule or tablet formulations of tetracycline-class antibiotics. Most of these patients took the drug immediately before going to bed.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.